Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taken Azithromycin for bronchitis, x-ray showed pneumonia, safe to start new dosage?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13578 Questions

default
Posted on Sun, 26 Aug 2012 in Medicines and Side Effects
Question: I went to a nurse practioner and was diagnosed with Broncitis. She ordered Azithromycin z-pak for 6 days. 250 mg. I then went to another doctor because I wasn't feeling any better. He took an x-ray and said that I have pneumonia. He prescribed 500 mg of Azithromycin for 10 days. I completed the z-pak last Saturday. Is it safe to start to take this new dosage?
doctor
Answered by Dr. Rakhi Tayal 13 minutes later
Hello,
Thanks for posting your query.
At your age, for complete cure of bronchitis, full dose of azithromycin is needed that is, 500mg once a day for 10 days. The insufficient dosage that you have taken might lead to a recurrence of an infection.
You can start with the antibiotic as advised by your physician. Do add some prebiotic XXXXXXX to your diet so that any side effects on intestinal flora can be prevented.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 7 minutes later
It is my understanding that it is safe to take the new dosage of Azithromycin after I have already completed the z-pak on August 4th? That was a 6 day dosage of 250 mg and this 500 mg pill will be taken for 10 additional days.
doctor
Answered by Dr. Rakhi Tayal 27 minutes later
Yes you understood me correctly. Azithromycin is very safe and effective antibiotic and can be taken for even 15 days continuously for severe infections.
Please do follow your physician's instructions.
Wishing you an early trouble free recovery. Do accept the answer if there are no further queries.
Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Methadone

doctor1 MD

Hello Doctor. I am writing not because of myself, but because of my sister who I am really worried about. She was involved in a car accident in January of 2010 and has had 3 back surgeries due to this. She has been taking oxycodone and or vicodin every since. She just found out she is pregnant. She doesn t know what to do. She is extremely happy but worried about the pain pills. She wants to try to taper off of them, but I read that could be dangerous for the fetus. Do you recommend her getting on suboxone which I read can be dangerous as well or subutex which I ve read can be safe. We definitely don t want to go the methadone route for obvious reasons. Any help and suggestions will be greatly appreciated. She is 37 years old and is worried about her age as well. Thank you Doctor and look forward to hearing from you. David

doctor1 MD

hello sir, my dad is suffering from severe pain in the right side of the face,head right shoulder near medulla and also in the spinal.he says it feels as electric shocks.. the pain starts all of a sudden and is unbearable.. nothing gives him relief for seconds, minutes or sometimes even hours.. he consulted a number of doctors eye specialists, dentists, phycisians and many. he got treated for spondiolitis but it did not help. the problem continues and has increased in the past few months. we are very much worried please suggest us what to do.

doctor1 MD

One month ago, my husbands electrophysiologist reduced his elalapril maleate to 20 mg and also had him stop taking his digoxin. During that month he is in almost constant defif. He is a quadruple heart patient with a considerably large aortic aneurysym, as well. Can you advise?

doctor1 MD

Hi, I am taking 30 mg. of methadone a day. I am thinking about changing to buprenorphine. How long do I have to wait since my last dose of methadone 30 mg. before I can take buprenorphine. I am opiate dependant. I am wanting to get off of pills all together.

doctor1 MD

I'm a 76-year-old female with thinning hair. I used 5% minoxidil for a year and had hair regrowth with no side effects. I suddenly got large red stinging patches in places across my face. Stopped using minoxidil 2 months ago but the patches recur...

doctor1 MD

My husband, 83, has had dementia ( primary progressive aphasia ) for 13 years. After bout w/pheumonia almost six months ago, I was advised to keep him in bed. Although he hasn't developed pressure sores/skin problems, he quickly became much...

doctor1 MD

I recently stopped taking Methadone (Aug 19) as per my Dr. He helped me slowly get off and I appreciate it so much. I have fibromyalgia and have been on Hydrocodone/ Acetaminophen 10/325 for over 15 yrs. My problem is that this dosage is no longer...